PredniSONE Anxiety Attacks, Mood Swings, Weird Mood, Prednisone, Bad Case
I was prescribed the 4mg methylprednisolone pack along with 50 mg tramadol for acute tendinitis in my wrist. I took the first 3 days of the prednisone and only 2 doses of the tramadol over the three days. For a total of 60 mg of prednisone. ... more »
I was prescribed the 4mg methylprednisolone pack along with 50 mg tramadol for acute tendinitis in my wrist. I took the first 3 days of the prednisone and only 2 doses of the tramadol over the three days. For a total of 60 mg of prednisone.
The first day I had hot flashes and insomnia but attributed it to the tramadol because I had never taken it before and had taken the prednisone several years ago for poison ivy with no adverse reactions. I didn't take the tramadol the second night and then took it again last night along with my daily dose of prednisone. I had extreme difficulty falling asleep, heart burn, hot flashes; and tossed and turned all night trying to fall asleep. At around 2am, I began to have difficulty breathing, tightening in my chest, confusion, and racing thoughts. It felt as though my throat was closing up on me. My anxiety progressed to the point that I was pacing back and forth. I woke my husband up and told him to prepare to take me to the ER. After calling my insurance's 24 hour help line, it was recommended that I go to the ER. I had an x-ray, blood work, urine drug screen, and echocardiogram. Luckily, everything was negative. The ER doctor told me that I likely had a reaction to the prednisone and commented that some people will experience these symptoms when taking it. He stated that he had a similar reaction when he took it and it felt like he was climbing the walls, which is an accurate description of my experience that night. He recommended that I either stop taking it altogether or call my primary care provider and cut it down. He prescribed me xanax and administered some to me at the ER which greatly helped. The next day I stopped taking the pred but am still having dizziness, chest tightness, hot flashes, and mental dullness. I have decided to never take this medication again. Fortunately, I don't have any of the physical sx that some have experienced, and my heart goes out to you. I think the mental symptoms were traumatic enough for me and can't imagine having both as I would be a basket case. I have mood swings, some melancholia, and am very fatigued.
I think it is imperative to research any medication that is prescribed to you before you take it. Many providers will say that side effects are rare, but my experience is that side effects are more common than rare. My prayers go out to those of you who are going through what I am going through. I hope that it clears our systems quickly because this is no way to live. I'd rather put up with the pain of tendinitis or carpel tunnel than to have these symptoms.